Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 13, 2016, 2:16 AM CDT for Brazoria County, Matagorda County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 13, 2016, 2:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brazoria County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 83 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:05 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 13, 12:05 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1205 AM CDT WED APR 13 2016
.AVIATION...
LINE OF STORMS BEGINNING TO MOVE INTO WRN PORTIONS OF THE CWA AT
THIS TIME. THESE STORMS SHOULD EVENTUALLY MOVE TO THE COAST NEAR
SUNRISE...THEN POSSIBLY STALL NEAR THIS AREA. SHORT-RANGE MODELS
NOT INDICATING MUCH ACTIVITY AFTER THIS INITIAL LINE BY THE AFTN
HRS BUT THE EASTWARD PROGRESSION OF THE MAIN UPPER TROF SEEMS TO
BE ON THE SLOW SIDE. DAYTIME HEATING COULD HELP PRODUCE ADDITION-
AL SCATTERED ACTIVITY LATER TODAY. DRIER AIR/CLEARING MAY NOT BE
ON THE MENU UNTIL LATE TONIGHT/EARLY THURS MORNING. 41
&&
.PREV DISCUSSION... /ISSUED 958 PM CDT TUE APR 12 2016/
CURRENT FCST IS IN PRETTY GOOD SHAPE. SHOWERS/STORMS HAVE
DEVELOPED TO OUR WEST AND WILL BE MOVING THRU SE TX OVERNIGHT.
EXPECT COVERAGE TO EXPAND LOCALLY AS INCREASINGLY DIFFLUENT UPPER
FLOW ENCOUNTERS DEEP TROPICAL MOISTURE BEING TRANSPORTED INLAND.
LATEST GUIDANCE IS SUGGESTING TWO POSSIBLE AREAS TO KEEP AN EYE ON
OVERNIGHT. THE FIRST AREA WILL BE CLOSER TO THE COAST WHERE A
FRONTAL BOUNDARY IS HUNG UP. THE SECOND IS AN AREA SITUATED FROM
MAYBE CLL-LFK WHERE AN AREA OF H85 SPEED CONVERGENCE IS FCST TO
SET UP. REMAINS TO BE SEEN AS TO HOW THE MESOSCALE PLAYS OUT BUT
BOTH AREAS SEEM PLAUSIBLE. LOCALIZED HEAVY RAIN AND STRONG STORMS
LOOK TO REMAIN POSSIBLE. HIRES GUIDANCE SUGGESTS PRECIP MIGHT MOVE
OUT A LITTLE FASTER THAN WHAT'S CURRENTLY IN THE FCST. BUT RUN-
TO-RUN CONSISTENCY HASN'T BEEN ALL THAT GREAT...SO THERE'S
CONSIDERABLE UNCERTAINTY IN THAT REGARD. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 60 72 57 78 58 / 80 50 10 10 0
HOUSTON (IAH) 63 73 59 79 59 / 80 70 20 10 0
GALVESTON (GLS) 66 72 64 75 67 / 80 80 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 12, 3:46 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT TUE APR 12 2016 TXZ163-164-176>179-195>199-132100- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WASHINGTON- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT. ISOLATED STRONG STORMS ARE POSSIBLE AFTER MIDNIGHT WITH THE MAIN THREAT STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH A THREAT OF LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ200-210>214-226-227-235>238-132100- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-WALLER-WHARTON- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORM CHANCES WILL INCREASE TONIGHT. THERE IS A SLIGHT CHANCE FOR ISOLATED STRONG STORMS...WITH THE MAIN THREATS STRONG GUSTY WINDS...HAIL...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN THREAT WILL CONTINUE WEDNESDAY WITH TOTAL REACHING 1 TO 2 INCHES WIDESPREAD ACROSS THE REGION WITH ISOLATED TOTALS OF 3 TO 5 INCHES. ISOLATED STRONG STORMS ARE POSSIBLE MAINLY WEDNESDAY MORNING WITH THE MAIN THREATS STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AFTER MIDNIGHT THROUGH WEDNESDAY. GMZ330-335-350-355-370-375-132100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 346 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS OF FOG AT TIMES DENSE MAY REDUCE VISIBILITY TO LESS THAN 1/2 MILE AT TIMES. FOG WILL LINGER OVER MOST OF THE GULF WATERS THROUGH TONIGHT...WHILE AREAS OF FOG WILL BE MORE COMMON SOUTH OF FREEPORT OUT TO 60 NM. STRONG THUNDERSTORMS ARE ALSO POSSIBLE MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEA FOG IS EXPECTED TO LINGER OVER THE GULF WATERS ON WEDNESDAY AND MAY LINGER THROUGH WEDNESDAY NIGHT. STRONG THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY WITH THE PRIMARY THREAT GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 13, 1:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
133 AM CDT WED APR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG WEIMAR 29.70N 96.78W
04/13/2016 COLORADO TX LAW ENFORCEMENT
TREE LIMBS AND POSSIBLE ROOF DAMAGE IN WEIMAR.
&&
EVENT NUMBER HGX1600029
39Special weather statement, Apr 13, 1:47 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
147 AM CDT WED APR 13 2016
TXZ226-236-237-130730-
MATAGORDA TX-BRAZORIA TX-WHARTON TX-
147 AM CDT WED APR 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHARTON...NORTHERN
MATAGORDA AND SOUTHWESTERN BRAZORIA COUNTIES UNTIL 230 AM CDT...
AT 147 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF MARKHAM...OR 11 MILES SOUTHEAST OF EL CAMPO...MOVING
EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY CITY...WEST COLUMBIA...SWEENY...BRAZORIA...VAN VLECK...MARKHAM...WILD
PEACH VILLAGE AND DANEVANG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2897 9622 2914 9624 2920 9577 2910 9549
2893 9556
TIME...MOT...LOC 0647Z 262DEG 35KT 2907 9614Local storm report, Apr 13, 2:01 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
201 AM CDT WED APR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL NEEDVILLE 29.40N 95.84W
04/13/2016 M1.00 INCH FORT BEND TX BROADCAST MEDIA
MEDIA TWITTER REPORT OF NICKEL TO QUARTER SIZE HAIL IN
NEEDVILLE.
&&
EVENT NUMBER HGX1600030
39The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:42 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 48 min |
| Apr 13, 12:25 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 50 min |
| Apr 13, 12:53 AM CDT | Special Marine Warning | HGX | 112 min | |
| Apr 13, 12:59 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller, Wharton | 46 min |
| Apr 13, 1:41 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Wharton | 49 min |
| Apr 13, 1:47 AM CDT | Special Weather Statement | HGX | Matagorda | 43 min |
| Apr 13, 1:53 AM CDT | Special Marine Warning | HGX | 112 min | |
| Apr 13, 2:27 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty, Matagorda | 63 min |
| Apr 13, 2:42 AM CDT | Special Marine Warning | HGX | 48 min | |
| Apr 13, 2:43 AM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 47 min |
| Apr 13, 3:40 AM CDT | Special Marine Warning | HGX | 110 min | |
| Apr 13, 3:55 AM CDT | Special Marine Warning | HGX | 65 min | |
| Apr 13, 4:57 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 13, 5:28 AM CDT | Special Marine Warning | HGX | 92 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.